Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Oct 25, 2006, 8:26 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Oct 25, 2006, 11:00 AM MDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2006, 8:26 AM MDT (14:26 UTC)
- In effect from
- Oct 25, 2006, 11:00 AM MDT
- Expired
- Oct 25, 2006, 1:25 PM MDT
- In force
- 2 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 2.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- -151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 251426 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 826 AM MDT WED OCT 25 2006 ...GUSTY WEST WINDS TODAY... .GUSTY WEST WINDS WILL CONTINUE THROUGH THE DAY AS HIGH PRESSURE BUILDS RAPIDLY IN FROM OREGON. STRONGEST GUSTS WILL OCCUR IN EARLY AFTERNOON. IDZ016-030-252300- /O.NEW.KBOI.WI.Y.0013.061025T1700Z-061025T2300Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 826 AM MDT WED OCT 25 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. SUSTAINED WEST WINDS WILL REACH 30 MPH WITH AFTERNOON GUSTS TO 45 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH BY SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KBOI 251925 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 125 PM MDT WED OCT 25 2006 IDZ016-030-252030- /O.CAN.KBOI.WI.Y.0013.000000T0000Z-061025T2300Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 125 PM MDT WED OCT 25 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. AS OF 1 PM MDT SUSTAINED WEST WINDS HAD DECREASED TO 20 MPH WITH GUSTS 35 TO 40 MPH IN THE ADVISORY AREA. WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON AND EVENING.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 25, 4:17 AM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Oct 25, 4:17 AM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 417 AM MDT WED OCT 25 2006 .SHORT TERM...TODAY THROUGH THURSDAY...SATELLITE AND RADAR SHOW AN UPPER LEVEL LOW OVER THE TREASURE VALLEY THIS MORNING WITH GUSTY WINDS AT MANY LOCATIONS OF SE OREGON AND SW IDAHO. WINDS WERE GENERALLY 10-20 MPH ACROSS OREGON AND 20-30 MPH ACROSS IDAHO ALTHOUGH MANY SITES IN THE WEST CENTRAL/BOISE MOUNTAINS WERE SHELTERED. IN CONTRAST WINDIER LOCATIONS /LITTLE MCCOY CREEK AND TWIN BUTTES RAWS/ WERE GUSTING AROUND 35-45 MPH. HIGH PRESSURE WILL BUILD OVER THE REGION TODAY WITH NORTH WINDS OF 30-40 KTS AT 700 MB/10K FT BEHIND THE EXITING UPPER LEVEL LOW CENTER. HIGH TEMPERATURES WILL BE 5-10F COLDER IN THE LOWER TREASURE VALLEY AND 10-25F COLDER IN THE MOUNTAINS WITH THE GREATEST COOLING ACROSS THE SW IDAHO MOUNTAINS WHICH WERE AHEAD OF THE FRONT THROUGH TUESDAY AFTERNOON. BROAD WESTERLY FLOW ALOFT WILL BRING A BROAD HIGH PRESSURE FOR TONIGHT AND THURSDAY WITH SOME HIGH CLOUDINESS MAINLY ACROSS N ZONES AND MOSTLY CLEAR SKIES SOUTH. THIS PATTERN WILL BRING ANOTHER COLD NIGHT INCLUDING FREEZING TEMPERATURES IN THE TREASURE VALLEY. HIGH PRESSURE AT THE SURFACE AND ALOFT THURSDAY WITH AROUND 10F WARMING AROUND 8-9KFT AND 1-3F WARMING IN THE SW ID VALLEYS...AND LIGHT WINDS. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...CONFIDENCE GROWING THAT THIS WILL BE A DRY PERIOD WITH WARM TEMPERATURES. EXTENT OF WARMING IN QUESTION BUT LACK OF PRECIP IS LOOKING MORE CERTAIN. NEXT CHANCE OF PRECIP COMES EARLY NEXT WEEK AS A NEW PACIFIC SYSTEM HEADS IN. CONFIDENCE IN HOW THIS SYSTEM WORKS OUT IS LOW BUT A PROGRESSIVE PATTERN OF SOME SORT WITH PACIFIC STORMS MOVING INLAND DOES LOOK LIKE A GOOD SOLUTION. && .AVIATION...STRONG COLD FRONT NOW WELL EAST OF THE AREA. UPPER TROF SINKING SOUTHEAST THROUGH OREGON WILL CROSS IDAHO TAKING SHOWERS WITH IT. BY AFTERNOON THE OREGON PORTION WILL BE DRYING OUT WHILE SHOWERS PERSIST OVER THE CENTRAL MOUNTAINS OF IDAHO. BY TONIGHT THE SYSTEM WILL BE WELL TO THE EAST. WINDS WILL CONTINUE THROUGH THE MORNING HOURS AND DECREASE IN THE AFTERNOON. MOSTLY VFR CLOUDS WITH THIS SYSTEM BUT IN THE MOUNTAINS LOOK FOR OBSCURATION THROUGH THE DAY CLEARING OUT TONIGHT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM AND AVIATION...PRF
Hazardous weather outlook, Oct 25, 5:17 AM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 517 AM MDT WED OCT 25 2006 IDZ012-014>016-028>030-ORZ061-063-064-261130- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 417 AM PDT WED OCT 25 2006 /517 AM MDT WED OCT 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011-013-ORZ062-261130- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY- 417 AM PDT WED OCT 25 2006 /517 AM MDT WED OCT 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.